Alert archive / Nebraska / Red Flag Warnings in 2015
Red Flag Warning 19, NWS Sioux Falls, SD
NWS Sioux Falls, SD issued this red flag warning at Oct 15, 2015, 3:45 AM CDT. It took effect at Oct 15, 2015, 1:00 PM CDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Oct 15, 2015, 3:45 AM CDT (08:45 UTC)
- In effect from
- Oct 15, 2015, 1:00 PM CDT
- Expired
- Oct 15, 2015, 7:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS Sioux Falls, SD
The text
As transmitted, in the capitals the NWS used until 2016.
109 WWUS83 KFSD 150845 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 345 AM CDT THU OCT 15 2015 ...RED FLAG WARNING IN EFFECT THURSDAY AFTERNOON FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY FOR THE SOUTHEAST QUARTER OF SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA AND EXTREME NORTHEAST NEBRASKA... IAZ300-301-MNZ900-NEZ249-SDZ255>258-151645- /O.UPG.KFSD.FW.A.0013.151015T1800Z-151016T0000Z/ /O.NEW.KFSD.FW.W.0019.151015T1800Z-151016T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 345 AM CDT THU OCT 15 2015 ...RED FLAG WARNING IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING FOR LOW RELATIVE HUMIDITY AND STRONG NORTHWEST WINDS FOR FIRE WEATHER ZONES 249...255...256...257...258...300...301 AND 900... THE NATIONAL WEATHER SERVICE IN SIOUX FALLS HAS ISSUED A RED FLAG WARNING...WHICH IS IN EFFECT FROM 1 PM THIS AFTERNOON TO 7 PM CDT THIS EVENING. THE FIRE WEATHER WATCH IS NO LONGER IN EFFECT. * WIND... NORTHWEST WINDS WILL AVERAGE 25 TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES SHOULD FALL TO 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
3 follow-up statements
649 WWUS83 KFSD 151517 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 1017 AM CDT THU OCT 15 2015 ...RED FLAG WARNING THIS AFTERNOON FOR STRONG NORTHWEST WINDS AND LOW HUMIDITY LEVELS IN EFFECT FOR THE ENTIRE AREA... IAZ300-301-MNZ900-NEZ249-SDZ255>258-160000- /O.CON.KFSD.FW.W.0019.151015T1800Z-151016T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 1017 AM CDT THU OCT 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249...255...256... 257...258...300...301 AND 900... * IMPACTED AREAS...ALL OF EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. * WIND... NORTHWEST WINDS WILL AVERAGE 25 TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES SHOULD FALL TO 20 TO25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... && PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
668 WWUS83 KFSD 151911 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 211 PM CDT THU OCT 15 2015 ...RED FLAG WARNING CONTINUES THIS AFTERNOON FOR STRONG WINDS AND LOW HUMIDITY LEVELS... IAZ300-301-MNZ900-NEZ249-SDZ255>258-160000- /O.CON.KFSD.FW.W.0019.000000T0000Z-151016T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 211 PM CDT THU OCT 15 2015 ...RED FLAG WARNING REMAINS IN EFFECT UNTIL 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249... 255...256... 257...258...300...301 AND 900... * IMPACTED AREAS...ALL OF EASTERN SOUTH DAKOTA...SOUTHWEST MINNESOTA...NORTHWEST IOWA...AND FAR NORTHEAST NEBRASKA. * WINDS...NORTHWEST WINDS 25 TO 40 MPH. * HUMIDITY...MINIMUM HUMIDITY VALUES 20 TO 25 PERCENT. * IMPACTS...ANY FIRES THAT DEVELOP WILL LIKELY SPREAD RAPIDLY. OUTDOOR BURNING IS NOT RECOMMENDED. PRECAUTIONARY/PREPAREDNESS ACTIONS... A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES CAN CONTRIBUTE TO EXTREME FIRE BEHAVIOR. && $$
111 WWUS83 KFSD 152349 RFWFSD URGENT - FIRE WEATHER MESSAGE NATIONAL WEATHER SERVICE SIOUX FALLS SD 649 PM CDT THU OCT 15 2015 IAZ300-301-MNZ900-NEZ249-SDZ255>258-160100- /O.EXP.KFSD.FW.W.0019.000000T0000Z-151016T0000Z/ NORTHERN LOESS HILLS AND FLOYD RIVER BASIN- IOWA GREAT LAKES/ROCK AND LITTLE SIOUX BASINS-SOUTHWEST MINNESOTA- EXTREME NORTHEAST NEBRASKA-LOWER BRULE AND LAKE ANDES VICINITY- MIDDLE JAMES RIVER VALLEY-MIDDLE BIG SIOUX RIVER VALLEY- LOWER JAMES RIVER TO LOWER BIG SIOUX RIVER VALLEY- 649 PM CDT THU OCT 15 2015 ...RED FLAG WARNING WILL EXPIRE AT 7 PM CDT THIS EVENING FOR GUSTY WINDS AND LOW HUMIDITY FOR FIRE WEATHER ZONES 249... 255... 256... 257...258...300...301 AND 900... WINDS WILL CONTINUE TO DROP OFF THROUGH THE EVENING...WITH RELATIVE HUMIDITY VALUES RISING. $$
What forecasters said that day
The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Sioux Falls, SD wrote its last area forecast discussion before this red flag warning went out at Oct 14, 10:39 PM CDT, 5 hours 6 minutes earlier.
Area forecast discussion, Oct 14, 10:39 PM CDT, 5 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SIOUX FALLS SD
1039 PM CDT WED OCT 14 2015
.SHORT TERM...(THIS EVENING THROUGH THURSDAY)
ISSUED AT 300 PM CDT WED OCT 14 2015
MID LEVEL CLOUDS WILL PASS THROUGH MANY OF OUR NORTHERN AND EASTERN
ZONES THIS EVENING. HAVE LEFT THE MENTION OF SPRINKLES OUT OF THESE
AREAS FOR NOW...AS THE DEPTH OF THE CLOUDS IS VERY SHALLOW...
PRIMARILY ONLY ABOUT 50MB THICK FROM 700-650MB. PLUS THERE IS A LOT
OF DRY AIR TO OVERCOME BELOW 700MB. OVERNIGHT...THE WINDS WILL BEGIN
TO SHIFT TO THE NORTHWEST AS A STRONG SHORT WAVE AND COLD AIR
ADVECTION MOVES SOUTHEASTWARD. AS ADVERTISED...THURSDAY WILL BE
QUITE WINDY. HOWEVER MIXED LAYER WINDS AND COLD AIR ADVECTION DO NOT
LOOK AS STRONG AS THEY WERE ON MONDAY...THUS NOT EXPECTING THURSDAY
TO BE AS WINDY AS MONDAY...MORE IN THE 25 TO 40 MPH RANGE. MOST
SITES RIGHT NOW ARE JUST BELOW WIND ADVISORY CRITERIA...ESPECIALLY
SINCE THE WINDS MAY BEGIN TO NOTCH DOWN DUE TO A SLACKENING GRADIENT
BY MID AFTERNOON OFF SETTING PEAK MIXING SOME. IF ANY LOCATION DOES
EVENTUALLY GET PUT INTO A WIND ADVISORY...IT WILL LIKELY BE
SOUTHWEST MN AND SOUTHWARD INTO THE IOWA GREAT LAKES REGION. BUT
AGAIN CURRENTLY THEY ARE JUST UNDERNEATH A SUSTAINED 30 MPH. FIRE
WEATHER ISSUES ARE ABUNDANT HOWEVER...DETAILED BELOW.
CONCERNING TEMPERATURES...CONTINUED THE TREND OF A DRY CLIMATE WHICH
INCLUDES GOING WITH THE COLDEST LOWS TONIGHT. THESE INCLUDE NON BIAS
CORRECTED VALUES AND STAYING AWAY FROM ANY RAW MODEL VALUES WHICH
ARE WAY TOO WARM. TONIGHT...THE GEM REGIONAL AND MOS TYPE VALUES
LOOKED THE BEST ONCE AGAIN AS THEY HAVE BEEN THE PAST SEVERAL
MORNINGS. ON THURSDAY...MANY OF THE GUIDANCE VALUES WERE EXTREMELY
SIMILAR AND GIVEN THE DEPTH OF THE MIXED LAYER...HIGHS NEAR 60 ALONG
HIGHWAY 14 IN OUR NORTH...TO THE UPPER 60S AROUND SIOUX CITY LOOK
GOOD.
.LONG TERM...(THURSDAY NIGHT THROUGH WEDNESDAY)
ISSUED AT 300 PM CDT WED OCT 14 2015
COOL AIR WILL CONTINUE TO STREAM INTO THE AREA THURSDAY NIGHT AS
HIGH PRESSURE APPROACHES....THEN FRIDAY WILL BE PRETTY CLEAR/SUNNY
AND COOL WITH HIGHS IN THE 50S AS THE HIGH MOVES TO OVER THE HEART
OF THE AREA BY THEN END OF THE DAY. A LOW CLOUD DECK MAY COME CLOSE
FROM THE NORTH BUT AT THIS TIME IT APPEARS THAT IT WILL STAY NORTH
AND EAST OF THE AREA.
TEMPERATURES THURSDAY NIGHT WILL COOL TO A LITTLE BELOW FREEZING
WEST...TO A LITTLE ABOVE IT FAR EAST WITH A LINGERING BREEZE
SLOWING THE COOLING THERE A BIT. AS A MATTER OF POLICY WE WILL HOLD
OFF ON THE FREEZE HIGHLIGHT AT THIS TIME.
WARM ADVECTION IS SET TO BEGIN UPSTAIRS LATE FRIDAY AND WILL LIKELY
RESULT IN SOME INCREASE IN HIGH AND MID CLOUDS FRIDAY NIGHT. THERE
SHOULD BE NO THREAT OF SHOWERS GIVEN THE BONE DRY AIR BELOW. WARM
ADVECTION REACHING THE SURFACE WILL HOLD TEMPERATURES UP OVER
THURSDAY NIGHT IN THE WEST...ESPECIALLY SOUTHWEST. THE EAST IS
LIKELY TO BE A LITTLE COLDER THAN THURSDAY NIGHT...ESPECIALLY FAR
EAST...WHERE WINDS WILL BE LIGHTER. THE EXTENT OF ANY MID/HIGH
CLOUDS MOVING OVER THE EAST WILL HAVE AN EFFECT ON THE FREEZE
POTENTIAL...BUT WILL KEEP THE LIKELIHOOD THERE GIVEN A COOL START AT
THE END OF FRIDAY...AND THE POTENTIAL FOR A REAL QUICK EVENING
COOLING EPISODE BEFORE THE COOLING SLOWS DOWN OR LEVELS OFF. A
FREEZE HIGHLIGHT MAY IN TIME BE ISSUED FOR FRIDAY NIGHT GIVEN THE
LIKELIHOOD THAT THE FREEZE WILL NOT HAPPEN FAR EAST FRIDAY
MORNING.IN ANY EVEN THESE TWO NIGHTS WILL DEFINITELY END ANY
ISSUANCE OF FREEZE/FROST HIGHLIGHTS.
SATURDAY THROUGH MONDAY WILL BRING A MODEST WARMING TREND AS A BRIEF
ZONAL FLOW EPISODE STEADILY ARRIVES. A SERIES OF SHORT WAVES WILL
ARRIVE EARLY NEXT WEEK AND MODELS SAY THEY WILL BUILD A MODEST
TROUGH OVER THE AREA BY WEDNESDAY. THIS WILL MEAN MORE CLOUDS...A
THREAT OF SHOWERS STARTING LATE MONDAY... AND COOLER DAYTIME
TEMPERATURES THAN MONDAY WHILE NIGHTS WILL BE ABOVE FREEZING.
A COLD FRONT WILL CROSS WEAKLY ACROSS THE AREA WEDNESDAY NIGHT AND
BE FOLLOWED BY AN INCREASING PUSH OF COOL AIR THURSDAY. VERY DRY AIR
BELOW MID LEVELS WILL COUNTER ANY MID LEVEL MOISTURE LINGERING
WEDNESDAY NIGHT SO THERE WILL CONTINUE TO BE NO MENTION OF EVEN
LIGHT SHOWERS. THE COOLER AIR THURSDAY WILL ARRIVE ON NORTHWEST
WINDS WHICH SEEM WELL UNDERDONE IN STRENGTH BY MODEL OUTPUT...SO
HAVE PUSHED UP TO BREEZY LEVELS. DRY AIR WILL REMAIN AT LOW LEVELS
AS THE COOLING TAKES PLACE...SO RED FLAG CONDITIONS FOR PARTS OT HE
EAST ARE STILL NOT OUT OF THE QUESTION. HIGHS OF 60 PLUS THURSDAY
WILL BE FOLLOWED BY LOWS NEAR OR JUST ABOVE FREEZING THURSDAY
NIGHT...AND A COOL DAY DESPITE SUNSHINE FRIDAY WITH HIGHS IN THE
50S.
RIDGING SEEMS TO JUST ABOUT GUARANTEE A WARMING TREND OVER A DRY
WEEKEND. THE WARMING TREND SHOULD CONTINUE MONDAY BEFORE AN
APPROACHING WEAK TROUGH BRINGS MORE CLOUDS...COOLER DAYTIME
TEMPERATURES...AND THE THREAT OF A FEW SHOWERS BY TUESDAY. THE
EC AS USUAL IS STRONGER ON THE TROUGH THAN THE GFS...BUT THAT WOULD
AFFECT MORE THE TIME JUST BEYOND THE FORECAST PERIOD...NEXT
WEDNESDAY AND THURSDAY.
&&
.AVIATION...(FOR THE 06Z TAFS THROUGH 06Z THURSDAY NIGHT)
ISSUED AT 1038 PM CDT WED OCT 14 2015
VFR CONDITIONS EXPECTED THROUGH THE TAF PERIOD. A FRONTAL BOUNDARY
WILL SWEEP ACROSS THE REGION LATE TONIGHT INTO THURSDAY
MORNING...WITH WINDS PICKING UP AND GUSTING TO AROUND 25 KTS AT
TIMES ON THURSDAY AFTERNOON.
&&
.FIRE WEATHER...
ISSUED AT 300 PM CDT WED OCT 14 2015
HAVE ISSUED A FIRE WEATHER WATCH FOR THE ENTIRE FORECAST AREA FOR
THURSDAY AFTERNOON. POTENT COLD FRONT MOVING THROUGH LATE TONIGHT
AND EARLY THURSDAY WILL FOLLOW WITH AN INCREASE IN WIND SPEEDS
FROM A NORTHWEST DIRECTION IN THE 25 TO 40 MPH RANGE BY MIDDAY
THURSDAY. IN ADDITION...MINIMUM HUMIDITY VALUES ARE PROJECTED TO
BE VERY CLOSE TO 25 PERCENT. THE ONE EXCEPTION IS FIRE WEATHER
ZONE SDZ255 WHICH IS OUR SOUTH CENTRAL SOUTH DAKOTA ZONE. THEIR
MINIMUM HUMIDITY IS PROJECTED TO BE BETWEEN 25 AND 30
PERCENT...WITH THE RED FLAG CRITERIA AT A MINIMUM HUMIDITY OF 20
PERCENT. THAT SAID...IN THIS CASE DID NOT WANT TO SPLIT HAIRS AS
IT HAS BEEN VERY DRY RECENTLY COUPLED WITH A VERY WINDY AND DRY
DAY ON MONDAY. SO ANTECEDENT FUEL CONDITIONS ARE QUITE PRONE TO
FIRE. IF WE HAD BEEN MORE MOIST RECENTLY...PROBABLY WOULD HAVE
LEFT SOUTH CENTRAL SOUTH DAKOTA OUT OF THE WATCH BUT NOT IN THIS
SITUATION. IN ADDITION...MANY DAYS RECENTLY HAVE BEEN GETTING A
LITTLE DRIER WITH THE SURFACE DEW POINTS THAN ANTICIPATED.
&&
.FSD WATCHES/WARNINGS/ADVISORIES...
SD...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR SDZ255>258.
MN...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR MNZ900.
IA...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR IAZ300-301.
NE...FIRE WEATHER WATCH FROM THURSDAY AFTERNOON THROUGH THURSDAY
EVENING FOR NEZ249.
&&
SHORT TERM...MJ
LONG TERM...
AVIATION...JM
FIRE WEATHER...MJHazardous weather outlook, Oct 14, 7:39 PM CDT, 8 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SIOUX FALLS SD 739 PM CDT WED OCT 14 2015 IAZ001>003-012>014-020>022-031-032-MNZ071-072-080-081-089-090-097- 098-NEZ013-014-SDZ038>040-050-052>071-160045- LYON IA-OSCEOLA-DICKINSON-SIOUX-O'BRIEN-CLAY IA-PLYMOUTH-CHEROKEE- BUENA VISTA-WOODBURY-IDA-LINCOLN MN-LYON MN-MURRAY-COTTONWOOD- NOBLES-JACKSON-PIPESTONE-ROCK-DIXON-DAKOTA-BEADLE-KINGSBURY- BROOKINGS-GREGORY-JERAULD-SANBORN-MINER-LAKE-MOODY-BRULE-AURORA- DAVISON-HANSON-MCCOOK-MINNEHAHA-CHARLES MIX-DOUGLAS-HUTCHINSON- TURNER-LINCOLN SD-BON HOMME-YANKTON-CLAY SD-UNION- 739 PM CDT WED OCT 14 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST IOWA...SOUTHWEST MINNESOTA...NORTHEAST NEBRASKA...EAST CENTRAL SOUTH DAKOTA...SOUTH CENTRAL SOUTH DAKOTA AND SOUTHEAST SOUTH DAKOTA. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY NORTHWEST WINDS WILL INCREASE TO 20 TO 35 MPH ON THURSDAY AND WHEN COUPLED WITH DRY CONDITIONS A VERY HIGH FIRE DANGER WILL EXIST. AFTER THIS...ON BOTH FRIDAY MORNING AND SATURDAY MORNING THERE WILL BE A THREAT FOR FROST AND FREEZE CONDITIONS. A BETTER CHANCE WEST OF INTERSTATE 29 ON FRIDAY AND ALONG AND EAST OF INTERSTATE 29 SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Sioux Falls, SD issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 15, 3:34 AM CDT | Freeze Warning | FSD | Dakota, Dixon | 29 hr |
| Oct 15, 3:34 AM CDT | Frost Advisory | FSD | Buena Vista, Cherokee, Ida | 29 hr |
Nearby
Red Flag Warnings in Nebraska, 2015Red Flag Warnings in Minnesota, 2015Red Flag Warnings in South Dakota, 2015Every red flag warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.